Alert archive / Colorado / Wind Advisories in 2005
Wind Advisory 5, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Nov 30, 2005, 1:06 PM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2005, 1:06 PM MST (20:06 UTC)
- Expired
- Nov 30, 2005, 5:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 302006 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 106 PM MST WED NOV 30 2005 COZ090>092-010000- /O.NEW.KGLD.WI.Y.0005.051130T2006Z-051201T0000Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 106 PM MST WED NOV 30 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A COLD FRONT PUSHED THROUGH THE REGION CREATING STRONG NORTHWEST WINDS BEHIND IT. WINDS HAVE INCREASED TO 35 MPH WITH GUSTS UP TO 55 MPH ACROSS EASTERN COLORADO. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE WITH THE STRONGEST WIND GUSTS. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ MEHLE
1 follow-up statement
000 WWUS73 KGLD 010008 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 508 PM MST WED NOV 30 2005 ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... .A QUICK MOVING UPPER LEVEL DISTURBANCE UNDERNEATH A STRONG JET STREAM CONTINUES TO MOVE EAST AND AWAY FROM THE AREA. NORTHWEST WINDS WILL CONTINUE TO SLOWLY DECREASE AND BY MIDNIGHT BE LESS THAN 15 MPH. COZ090>092-010115- /O.EXP.KGLD.WI.Y.0005.000000T0000Z-051201T0000Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 508 PM MST WED NOV 30 2005 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ DDT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 30, 9:24 AM MST, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 30, 9:24 AM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 924 AM MST WED NOV 30 2005 .UPDATE...QUICK UPDATE FOR THE FORECAST THIS MORNING TO REFLECT ON GOING SNOW ACROSS THE NORTHWEST. AS THE DAY PROGRESSES...FORCING PUSHES SOUTH...BUT BEST RH REMAINS ACROSS THE NORTH. SO...TRENDED POPS DOWN FROM WEST TO EAST BY AFTERNOON. ALSO...SUBSIDENCE WILL KICK IN ON BACK SIDE OF FRONTAL PASSAGE AND THAT SHOULD HELP TO END SNOWFALL. WINDS WILL ALSO BE A CONCERN ON BACKSIDE OF FRONT AND THEY WILL HAVE TO BE MONITORED FOR POSSIBLE ADVISORY ACROSS COLORADO. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MBM
Hazardous weather outlook, Nov 30, 10:03 AM MST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1003 AM MST WED NOV 30 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1103 AM CST WED NOV 30 2005 /1003 AM MST WED NOV 30 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL TRAVERSE THE HIGH PLAINS REGION THIS AFTERNOON. THE AFOREMENTIONED COLD FRONT WILL BRING SNOW SHOWERS TO THE REGION...MAINLY NORTH OF INTERSTATE 70. LITTLE TO NO ACCUMULATION IS EXPECTED WITH THIS SNOWFALL. HOWEVER...VISIBILITIES WILL BE REDUCED TO LESS THAN THREE MILES AT TIMES IN THE HEAVIEST SNOW SHOWERS. MOTORISTS TRAVELING ON AREA ROADWAYS SHOULD BE AWARE OF CHANGING WEATHER CONDITIONS AND TO USE CAUTION. ALONG WITH THE SNOWFALL...GUSTY WINDS WILL BE POSSIBLE FOR EASTERN COLORADO LATER THIS AFTERNOON. WINDS WILL GUST UP TO 45 MPH AT TIMES ACROSS EASTERN COLORADO AND EXTREME NORTHWEST KANSAS. HIGH PROFILE VEHICLES TRAVELING WESTBOUND ON INTERSTATE 70 SHOULD BE AWARE OF THESE POSSIBLE GUSTY WINDS AND TO USE CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MEHLE
Nearby
Wind Advisories in Colorado, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.